MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U415024RX
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure of a highly calcified target lesion in the anterior tibial artery via ipsilateral antegrade approach using 4.5fr sheath, the pta balloon allegedly ruptured at 8 atm.It was further reported that another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse rx pta dilatation catheter has returned for evaluation.On the visual evaluation of the device, it appeared bloody, no specific anomalies noted.On the functional evaluation of the device the balloon inflated with the in-house presto device, upon inflation a pinhole balloon rupture was observed.Microscopic observation also performed and noted all the anomalies.Therefore the investigation was confirmed for the balloon rupture as a pin hole balloon rupture noted during the functional evaluation of returned device.Per the reported event details, the target lesion was highly calcified.Therefore, it is possible the interaction between the lesion and the balloon contributed to the reported balloon rupture.However, the definitive root cause for the reported balloon rupture could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 10/2023),.
 
Event or Problem Description

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12257763
Report Number2020394-2021-01411
Device Sequence Number17064472
Product Code LIT
UDI-Device Identifier00801741056147
UDI-Public(01)00801741056147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU415024RX
Device Catalogue NumberU415024RX
Device Lot NumberCMEY0446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;